Alert archive / Washington / Snow Advisories in 2005
Snow Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this snow advisory at Dec 23, 2005, 10:34 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2005, 10:34 PM PST (06:34 UTC)
- Expired
- Dec 24, 2005, 11:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 240634 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1034 PM PST FRI DEC 23 2005 WAZ042-241445- /O.NEW.KOTX.SN.Y.0005.051224T0634Z-051224T1900Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1034 PM PST FRI DEC 23 2005 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST SATURDAY. A MOIST PACIFIC STORM SYSTEM COMBINED WITH SUB-FREEZING AIR TRAPPED IN THE LEE OF THE CASCADES WILL ALLOW PERSISTENT SNOWS TO ACCUMULATE OVERNIGHT AND INTO SATURDAY MORNING. BELOW 3000 FEET...THE BULK OF THE SNOW WILL BE CONFINED TO THE METHOW VALLEY FROM TWISP TO MAZAMA. THE SNOWS ARE EXPECTED TO PERSIST IN THIS AREA THROUGH MIDDAY...AFTER WHICH TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING...ENDING THE THREAT OF ACCUMULATING SNOWS. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED WITH THE HEAVIEST AMOUNTS FALLING NEAR MAZAMA. SNOW ACCUMULATIONS IN THE MOUNTAINS WILL BE EVEN HEAVIER...WITH LOCATIONS NEAR THE CREST EXPECTED TO ACCUMULATE ANYWHERE FROM 6 TO 12 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS46 KOTX 241100 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 300 AM PST SAT DEC 24 2005 WAZ042-241900- /O.CON.KOTX.SN.Y.0005.000000T0000Z-051224T1900Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 300 AM PST SAT DEC 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. A MOIST PACIFIC STORM SYSTEM COMBINED WITH SUB-FREEZING AIR TRAPPED IN THE LEE OF THE CASCADES WILL ALLOW PERSISTENT SNOW TO ACCUMULATE INTO THIS MORNING IN VALLEYS NORTH OF LAKE CHELAN. BELOW 3000 FEET... THE BULK OF THE SNOW WILL BE CONFINED TO THE METHOW VALLEY FROM TWISP TO MAZAMA. THE SNOW IS EXPECTED TO GRADUALLY CHANGE TO MOSTLY RAIN BY MID MORNING. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED WITH THE HEAVIEST AMOUNTS FALLING NEAR MAZAMA. SNOW ACCUMULATIONS IN THE MOUNTAINS WILL BE HEAVIER...WITH LOCATIONS NEAR THE CREST EXPECTED TO ACCUMULATE ANYWHERE FROM 6 TO 12 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KOTX 241850 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1050 AM PST SAT DEC 24 2005 WAZ042-242000- /O.EXP.KOTX.SN.Y.0005.000000T0000Z-051224T1900Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1050 AM PST SAT DEC 24 2005 ...SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. PRECIPITATION HAS ENDED ACROSS THE EAST SLOPES OF THE NORTHERN CASCADES. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Dec 23, 8:05 PM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 23, 8:05 PM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 805 PM PST FRI DEC 23 2005 .SYNOPSIS...AN ACTIVE AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE HOLIDAY WEEKEND...BUT THESE STORM SYSTEMS WILL REMAIN WARM ENOUGH TO PROVIDE A WET...BUT NOT WHITE...CHRISTMAS TO VALLEY AND COLUMBIA BASIN LOCATIONS. && .DISCUSSION... REST OF TONIGHT...MOIST PACIFIC STORM SYSTEM CONTINUES TO MAKE EFFICIENT PROGRESS THROUGH THE INLAND NW THIS EVENING. LATEST SATELLITE PIX SUGGEST A BUILDING OF AN UPPER LEVEL RIDGE AXIS JUST INSIDE OF 130W...HOWEVER A NICE WARM FRONTAL BOUNDARY CONTINUES TO MOVE EAST THROUGH THE CASCADES WITH A EXPANSIVE SHIELD OF PRECIPITATION SPREADING THROUGH THE MUCH OF EASTERN WASHINGTON. THE 285-290K ISENTROPIC SURFACES OFF THE 00Z NAM SOLUTION DEPICT THE CURRENT SITUATION WELL WITH DUE WESTERLY FLOW AND STRONG ASCENT THROUGH THE PRECIPITATION SHIELD. COMPARED WITH 18Z NAM RUN...THIS LOOKS MUCH MORE IMPRESSIVE AND MOISTURE LADEN. SUSPECT ALL LOCATIONS IN THE INLAND NW WILL SEE PRECIPITATION TONIGHT IF THE WARM FRONT HOLDS TOGETHER AND CONTINUES TO SPREAD EASTWARD. SEE NO REASON THIS WONT OCCUR AS THE OFFSHORE RIDGING IS TOO WEAK AND TOO FAR OFFSHORE TO SHIFT THE WARM FRONT NORTH OF OUR FORECAST AREA TONIGHT. THUS POPS HAVE BEEN RAISED ALL LOCATIONS TONIGHT. THE MOST QUESTIONABLE LOCATION FOR PRECIP TONIGHT WILL OCCUR ALONG THE PULLMAN TO LEWISTON CORRIDOR BASED DUE TO DRY E-SE SURFACE WINDS AND PROXIMITY TO WARM FRONT. WE HAVE ALSO LOWERED SNOW LEVELS ACROSS THE FAR NORTHERN ZONES DUE TO CURRENT TEMPERATURES AND 00Z KELOWNA SOUNDING. WOULD NOT BE SURPRISED IF SOME OF THESE VALLEYS ACTUALLY MIX WITH SNOW OVERNIGHT. GIVEN VERY HIGH PRECIPITABLE WATER VALUES WITHIN THIS WARM FRONTAL BOUNDARY...WE HAVE ALSO RAISED QPF VALUES FOR TONIGHT. THE PROXIMITY OF THE MOISTURE PLUME SUGGESTS THE NORTH CASCADES COULD GET HAMMERED WITH PRECIPITATION...HOWEVER INCREASINGLY ONSHORE FLOW OVERNIGHT WILL KEEP ANY SIGNIFICANT SNOW ACCUMULATIONS FIXED AT THE CREST. FX && .AVIATION...MOSTLY VFR CONDITIONS FOR THE AREA EXCEPT IN THE NORTHERN VALLEYS WHERE PATCHY VALLEY STRATUS AND FOG WILL PRODUCE MVFR/IFR CONDITIONS INTO THE OVERNIGHT HOURS. ANOTHER PACIFIC STORM SYSTEM IS CURRENTLY MOVING INTO E WA AND SPREADING RAIN...MTN SNOW AND MVFR/IFR CIGS. THIS SYSTEM SHOULD BE OUT OF E WA AND N ID AROUND MIDNIGHT WITH VFR CONDITIONS PREVAILING THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 35 42 37 41 37 39 / 90 20 20 60 40 40 COEUR DALENE 33 43 36 43 37 41 / 90 20 20 60 40 40 PULLMAN 38 46 37 44 38 42 / 70 10 10 40 40 30 LEWISTON 40 51 39 46 39 44 / 50 10 10 40 30 20 COLVILLE 32 39 34 41 32 39 / 90 30 20 60 40 60 SANDPOINT 33 41 36 42 37 40 / 100 40 30 60 60 70 KELLOGG 35 40 35 46 38 44 / 90 20 20 60 60 60 MOSES LAKE 35 42 35 43 36 41 / 90 20 10 40 20 50 WENATCHEE 33 39 34 40 35 38 / 100 30 20 50 30 40 OMAK 31 36 34 40 34 38 / 100 30 30 60 30 50 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Dec 23, 11:17 AM PST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1117 AM PST FRI DEC 23 2005 IDZ001>004-026-027-WAZ031>038-041>044-241930- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1117 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH TEMPERATURES ABOVE FREEZING AND RECENT RAINFALL THERE EXISTS A THREAT OF ICE JAMS ON SMALL RIVERS AND STREAMS. REFER TO THE MOST RECENT RIVER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF ICE JAMS WILL CONTINUE INTO NEXT WEEK.
Nearby
Snow Advisories in Washington, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.